I'm not a doctor or pharmacist, but my guess would be yes - see info below on how it is metabolized:
Metabolism: Tramadol is extensively metabolized after oral administration. Approximately 30% of the dose is excreted in the urine as unchanged drug, whereas 60% of the dose is excreted as metabolites. The remainder is excreted either as unidentified or an unextractable metabolites. The major metabolic pathways appear to be N- and O-demethylation and glucuronidation or sulfation in the liver. Only the one metabolite (mono-O-desmethyltramadol denoted M1) is pharmacologically active. Production of M1 is dependent on the CYP2D6 isoenzyme of cytochrome P-450.
Hepatic: Metabolism of tramadol and M1 is reduced in patients with advanced cirrhosis of the liver resulting in a larger area under the serum-concentration-versus-time to curve tramadol and longer tramadol and M1 elimination half-lives (13 hrs. for tramadol and 19 hrs. for M1). In cirrhotic patients adjustment of the dosing regimen is recommended (see DOSAGE AND ADMINISTRATION).
I looked at several warnings about this medication and non list a potential problem with liver toxicity.It does say not to take if you have liver disease or a history of seizures. I would however ask for a liver function test to see if it is effecting your liver. I suggest anyone who takes this type of medication get this test done atleast once a year.
There are precautions when taking any medication but you as the patient should always make sure you research any medication your taking and then talk to your doctor about your concerns.
I'm not sure about how much it affects your liver but I will tell you, DON'T START TAKING IT PERIOD! The myth doctors are selling people that tramodol is a great substitute to narcotics and that it isn't habit forming is a joke. I was on 400mg per day and stopped it suddenly. I went through the worst withdrawal symptoms you can imagine. Constant sweats, diarrhia, nausea and vomiting. I would burn up one moment and be freezing the next. This lasted about 6 days. It was the worst most hellish 6 days of my life. If you don't believe me, check out the addiction section on this site and you'll see tons of comments on how addicitive that stuff is. I've read that it's actually one of the hardest drugs to wean off of and causes some of the worst withdrawal symptoms of any narcotics. You'd be better off just taking the normal pain meds trust me. Tramodol is nasty stuff.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.